Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 48, NWS Fort Worth, TX

April 5, 2005Collin County, Denton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 5, 2005, 4:48 PM CDT for Collin County, Denton County, Texas. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2005, 4:48 PM CDT (21:48 UTC)
Expired
Apr 5, 2005, 6:00 PM CDT
In force
72 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Collin County, TX, Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 2:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-425 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:46 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 5, 3:46 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
346 PM CDT TUE APR 5 2005

.UPDATE...
CU FIELD BECOMING MORE ENHANCED FURTHER SW AND ALONG DRY LINE IN
METROPLEX. WILL ISSUE UPDATE TO INCREASE POPS A BIT FURTHER WEST AND
ESPECIALLY SW. REST LEFT ALONE. 80

&&

.DISCUSSION...
202 PM...
DRY LINE WAS APPROACHING THE WESTERN SECTIONS OF THE METROPLEX AT
MID AFTERNOON...WITH MESO ANALYSIS AND 18Z SOUNDING INDICATING NO
CAP AND CAPE OF 1500 J/KG ALONG AND EAST OF THE I-35 CORRIDOR.
0-3KM STORM RELATIVE HELICITY NOT SUPER IMPRESSIVE BUT STILL QUITE
ENOUGH FOR ROTATING STORMS AND LARGE HAIL AFTER CONVECTION
INITIATION BY LATE AFTERNOON. STORMS SHOULD CONTINUE TO INTENSIFY
AS THEY MOVE EAST INTO RICHER AIRMASS. WILL KEEP HIGH POPS EAST
AND LOWER CHANCES ALONG I-35 THIS EVENING. STORMS MAY
LINGER INTO THE MORNING HOURS FAR EAST AS H5 LOW IS SLOW TO PULL
AWAY. OTHERWISE...DRIER AIR WILL FILTER INTO N TEXAS WEDNESDAY
AND THURSDAY WITH HIGHS ABOUT 10 DEGREES COOLER. WEAK HIGH
PRESSURE WILL LINGER FOR LATE IN THE WEEK AND THEN ANOTHER SLOW
MOVING H5 LOW WILL DIG SOUTH INTO N TEXAS AND KEEP THE REGION
UNSETTLED WITH A CHANCE OF STORMS MAINLY SUNDAY THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  54  72  52  71 /  10  10   0   0
WACO, TX              53  75  49  74 /  10  10   0   0
PARIS, TX             52  68  48  68 /  60  20   0   0
DENTON, TX            52  72  51  71 /  10  10   0   0
MCKINNEY, TX          53  71  50  70 /  20  10   0   0
DALLAS, TX            55  72  52  70 /  20  10   0   0
TERRELL, TX           53  72  51  70 /  50  20   0   0
CORSICANA, TX         54  73  52  73 /  50  10   0   0
TEMPLE, TX            53  76  49  75 /  10  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 7 PM CDT TUESDAY FOR
      THE FOLLOWING ZONES...COMANCHE...COOKE...DENTON...
      EASTLAND...ERATH...HAMILTON...HOOD...JACK...MILLS...
      MONTAGUE...PALO PINTO...PARKER...STEPHENS...TARRANT...
      WISE...AND YOUNG.

      WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY FOR THE
      FOLLOWING ZONES...ANDERSON...BELL...BOSQUE...COLLIN...
      COMANCHE...COOKE...CORYELL...DALLAS...DELTA...DENTON...
      EASTLAND...ELLIS...ERATH...FALLS...FANNIN...FREESTONE...
      GRAYSON...HAMILTON...HENDERSON...HILL...HOOD...HOPKINS...
      HUNT...JACK...JOHNSON...KAUFMAN...LAMAR...LAMPASAS...
      LEON...LIMESTONE...MCLENNAN...MILAM...MILLS...MONTAGUE...
      NAVARRO...PALO PINTO...PARKER...RAINS...ROBERTSON...
      ROCKWALL...SOMERVELL...STEPHENS...TARRANT...VAN ZANDT...
      WISE...AND YOUNG.

&&

80/
Hazardous weather outlook, Apr 5, 3:30 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT TUE APR 5 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
330 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE
NORTHEAST CORNER OF NORTH TEXAS...NORTH AND EAST OF A BONHAM...
KAUFMAN...CANTON LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
TONIGHT GENERALLY ALONG AND EAST OF A GAINESVILLE...GRANBURY...TEMPLE
LINE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT...BUT THE
MORE INTENSE THUNDERSTORMS COULD ALSO PRODUCE TORNADOES.

A VIGOROUS UPPER LEVEL STORM SYSTEM WAS MOVING SLOWLY EASTWARD
THROUGH THE CENTRAL PLAINS...WITH AN ASSOCIATED DRY LINE EXTENDING
SOUTHWARD INTO TEXAS. LATE THIS AFTERNOON...THUNDERSTORMS WERE
DEVELOPING ALONG THE DRY LINE FROM NEAR GAINESVILLE...SOUTHWARD
INTO THE DALLAS FORT WORTH METROPLEX.  DURING THE EVENING HOURS...
THIS LINE OF STORMS WILL BECOME BETTER ORGANIZED AND EXTEND FURTHER
SOUTHWARD...BECOMING MORE INTENSE AS IT MOVES TO THE EAST.

THERE IS A RED FLAG WARNING FOR WILDFIRES WEST OF A GAINESVILLE...
FORT WORTH...GOLDTHWAITE LINE THIS AFTERNOON THROUGH 700 PM.

ALSO...A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH
600 PM. SOUTH WINDS OF 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED
AHEAD OF THE DRYLINE...WHILE WEST WINDS OF 20 TO 30 MPH ARE EXPECTED
TO THE WEST.  WIND SPEEDS WILL DIMINISH TO BETWEEN 15 AND 25 MPH
AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL RETURN SATURDAY AFTERNOON OVER THE WESTERN
COUNTIES...SPREAD EASTWARD ACROSS THE REST OF NORTH TEXAS SATURDAY
NIGHT...THEN LINGER OVER THE REGION THROUGH MONDAY.  AT THIS TIME
IT APPEARS THAT THE SYSTEM WILL NOT BE EXCESSIVELY STRONG AND THE
RETURN OF MOISTURE WILL BE SOMEWHAT LIMITED...RESULTING IN A
LESSENED CHANCE FOR ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED LATE THIS AFTERNOON ALONG AND JUST
EAST OF THE INTERSTATE 35 CORRIDOR...WITH ACTIVATION PROGRESSING
EASTWARD DURING THE EVENING HOURS AS THE STORMS DEVELOP AND SPREAD
EAST.

42

In the hours before

Special weather statement, Apr 5, 4:14 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
414 PM CDT TUE APR 5 2005

TXZ093-052215-
GRAYSON-
414 PM CDT TUE APR 5 2005

...SIGNIFICANT WEATHER UPDATE...

AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF COLLINSVILLE...OR 7 MILES
EAST OF WHITESBORO...MOVING NORTHEAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HENDRIX...BELLS...DENISON...
GUNTER...HOWE...POTTSBORO...SHERMAN...TOM BEAN AND WHITEWRIGHT.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR GRAYSON COUNTY
AS THIS STORM CONTINUES TO INTENSIFY.
Special weather statement, Apr 5, 4:19 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
419 PM CDT TUE APR 5 2005

TXZ104-119-052215-
COLLIN-DALLAS-
419 PM CDT TUE APR 5 2005

...SIGNIFICANT WEATHER UPDATE...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM DEVELOPING 3 MILES SOUTH OF IRVING...MOVING
NORTHEAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...ALLEN...ANNA...
CARROLLTON...CELINA...COPPELL...DALLAS...FAIRVIEW...FARMERS BRANCH...
FRISCO...GARLAND...HIGHLAND PARK...IRVING...LOWRY CROSSING...LUCAS...
MCKINNEY...MURPHY...PARKER...PLANO...PRINCETON...PROSPER...
RICHARDSON...ROWLETT...SACHSE...SUNNYVALE...UNIVERSITY PARK AND
WYLIE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. IF THIS STORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM
WARNING MAY BE NEEDED FOR PARTS OF DALLAS AND COLLIN COUNTIES.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:40 PM CDTSevere Thunderstorm WarningFWDGrayson65 min
Apr 5, 5:00 PM CDTSevere Thunderstorm WarningFWDDallas17 min
Apr 5, 5:22 PM CDTSevere Thunderstorm WarningFWDBosque27 min
Apr 5, 5:29 PM CDTSevere Thunderstorm WarningFWDFannin47 min
Apr 5, 5:32 PM CDTSevere Thunderstorm WarningFWDHill43 min
Apr 5, 5:53 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin67 min
Apr 5, 6:01 PM CDTSevere Thunderstorm WarningFWDHill29 min
Apr 5, 6:05 PM CDTSevere Thunderstorm WarningFWDDallas55 min
Apr 5, 6:06 PM CDTSevere Thunderstorm WarningFWDEllis54 min
Apr 5, 6:27 PM CDTSevere Thunderstorm WarningFWDHill49 min
Apr 5, 6:38 PM CDTSevere Thunderstorm WarningFWDNavarro52 min
Apr 5, 6:57 PM CDTSevere Thunderstorm WarningFWDFannin, Hunt65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.